Discussions that mention prozac

Teen Health board


Boylanpower,

I think you might want to switch to a different medication. Paxil is one of several drugs in a family, including Celexa, Prozac, Zoloft, and Effexor. Although they're all in the same family, they have different side effects.

Paxil can certainly cause weight gain and fatigue (I know this both as a health care provider and as a patient!)

I think you should speak with whoever prescribes Paxil for you about your concerns.

Please... do not stop taking Paxil until you talk to the prescribing clinician. Paxil can cause really miserable side effects if it is stopped abruptly.


About caffeine pills.
I'm not a fan. Although caffeine can give you a quick buzz, it has some problems: it makes you more tired in the long run. Moreover, too much caffeine can cause a disease called "caffeinism"--involving pretty severe anxiety. In some cases, lots of caffeine can even cause a stroke.

I think you'd be much better off talking about your weight and fatigue and possibly switching medications.

Good luck and take care.

Mats.